Research Archive

Luminary Research ArchiveIndependent scholarship

Luminary Portal

Research Article · Preprint Mathematics

Chollet's inequality for positive semidefinite matrices of rank at most four

Scott Schubr

Luminary Oddities

  • Mathematics
  • Linear Algebra and Matrix Inequalities
Primary subject
Mathematics
Paper type
Research Article
Manuscript stage
Preprint
Manuscript
Archived
Edition
2 · Permanent link

Overview

Abstract

We prove quantitative self-conjugate Chollet inequalities for all complex Hermitian positive semidefinite matrices of rank at most four in orders eight and nine, with respective factors 243/320 and 1215/1352. A short extension of the occupation-border comparison of Li, Zhao and Luo balances its two multiplicative losses. The input is the previously established singular order-five factor 3/5; no new certificate is needed. Together with Rodtes' order-four theorem and Ma's theorem for orders at least ten, the new estimates imply Chollet's inequality in every order when both factors have rank at most four. The coefficient-one inequality is strict for positive diagonal in orders at least five.

Keywords permanent · positive semidefinite matrices · Chollet inequality · rank four · Hadamard product · border comparison

Scope of the work

Controlled-loss border transfer yields quantitative rank-four self-Chollet bounds in orders eight and nine and, with the explicitly credited external inputs, the all-orders paired inequality when both factors have rank at most four.

Reproduction notes

The paper has 5 pages. The editable-source archive contains 7 files. Compile manuscript/main.tex. Standard-library code/verify_certificate.py checks the inherited singular-five certificate, and code/verify_comparisons.py checks the finite border-loss arithmetic.

The manuscript

Read the paper

Open PDF

The complete manuscript, as published in this edition.

If the reader is unavailable on your device, open or download the PDF directly.

Author disclosures

AI tools assisted drafting and verification; the author is responsible for the content. Independent internal analytic, attribution, and reader checks are not external human refereeing or formal proof-assistant verification. The occupation-border identities are credited to Li, Zhao and Luo; the singular-five certificate is reused from the author’s earlier paper and its feature framework follows Lavi. The all-orders conclusion explicitly cites Rodtes and Ma.

References and related publications

  1. J. Chollet, Is there a permanental analogue to Oppenheim’s inequality?, American Mathematical Monthly 89 (1982), 57–58.
  2. S. Schubr, A quantitative Chollet inequality for rank-four matrices of order seven, Luminary Research Archive, edition 1 (20 October 2026).
  3. K. Rodtes, Chollet’s permanent conjecture for 4×4 matrices, Linear and Multilinear Algebra 72 (2024), 2633–2638.
  4. Y. Ma, Quantitative Chollet Inequalities for Matrices of Rank at Most Four: Spectral bounds and an order-nine tight-frame construction, arXiv:2609.37461v1 (28 September 2026).
  5. Q. Li, Q. Zhao and W. Luo, Chollet’s Permanent Conjecture Through Order Six via Border Induction, Preprints.org 202608.2196v1 (31 August 2026).
  6. Y. Lavi, A Conjecture on the Permanent of Positive Semidefinite Matrices, preprint dated 26 September 2026, Zenodo record posted 27 September 2026.

A stable scholarly record

Cite this edition

Scott Schubr. (2026). Chollet's inequality for positive semidefinite matrices of rank at most four (Version 2). Luminary Research Archive. https://research.luminaryoddities.com/chollets-inequality-positive-semidefinite-matrices-rank-at-most-four/v/2

BibTeX
@techreport{luminary_chollets_inequality_positive_semidefinite_matrices_rank_at_most_four_v2,
  title = {Chollet's inequality for positive semidefinite matrices of rank at most four},
  author = {Scott Schubr},
  year = {2026},
  institution = {Luminary Research Archive},
  type = {Research Article},
  note = {Version 2},
  url = {https://research.luminaryoddities.com/chollets-inequality-positive-semidefinite-matrices-rank-at-most-four/v/2}
}

Loading discussion…